MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7KIT-A
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system jet 7 reperfusion catheter (jet7), non-penumbra 8f sheath, and a non-penumbra guidewire.During the procedure, while advancing the jet7 over the guidewire through the 8f sheath, the physician experienced resistance and subsequently noticed that blood was leaking out.It was reported that the jet7 broke and braided material was exposed; therefore, the jet7 was removed.The procedure was completed using another catheter and the same sheath.There was no report of an adverse effect to this patient.
 
Additional Manufacturer Narrative
Results: the returned jet7 was fractured at approximately 40.0 cm from the hub.Conclusions: evaluation of the returned jet7 confirmed a fracture.If the device is forcefully advanced against resistance, damage such as a kink may occur.If the kinked device is further manipulated, the kink may worsen to a fracture.The non-penumbra 8f sheath was not returned for evaluation; therefore, the cause of the reported resistance was unable to be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9406515
Report Number3005168196-2019-02218
Device Sequence Number1712027
Product Code NRY
UDI-Device Identifier00814548019918
UDI-Public00814548019918
Combination Product (Y/N)Y
Initial Reporter CountryTC
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2022
Device Model Number5MAXJET7KIT-A
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF89296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer02/06/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005